MAUDE Adverse Event Report: ARTHROCARE CORPORATION NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC

ARTHROCARE CORPORATION NEEDLE AND SUTURE CAPTURE; ACCESSORIES,ARTHROSCOPIC
Catalog Number 22-4036
Medical Device Problem Codes Break (1069); Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference number: case: (b)(4).
 
Event or Problem Description
It was reported that, during set up for a shoulder arthroscopy procedure, when fitting the needle and suture capture into the first pass suture passer, the black part did not fit all the way in but when removing the needle and suture capture, only half of it went in.The needle and suture capture was not fitting, it was left halfway in.The procedure was completed with the same faulty device with a bird bite, and no delay was reported.There was no patient involvement.During investigation the device was found with the needle fracture off the device.
 
Additional Manufacturer Narrative
H11: internal complaint reference (b)(4).H3, h6: the reported device was received for evaluation.A visual inspection of the returned device finds the device returned with the blade fractured off the device.These findings are related to the reported event.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences (application of unintended inappropriate or excessive force to the device, attempted correction of a damaged device, or an impact event inconsistent with normal use).Based on this investigation, the need for corrective action is not indicated.

Brand Name
NEEDLE AND SUTURE CAPTURE
Common Device Name
ACCESSORIES,ARTHROSCOPIC
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key24960582
Report Number3006524618-2026-00211
Device Sequence Number10138450
Product Code NBH
UDI-Device Identifier00817470000184
UDI-Public817470000184
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number22-4036
Device Lot Number2174107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2026
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date04/22/2026
Supplement Report FDA Received Date04/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale